Ask a doctor

How Long Can I Safely Use Naphcon A Drops for my Droopy Eyelid After Receiving Dysport?

I woke up with the famed droopy eyelid 4 days after receiving Dysport. After no success getting a prescription from my Dr. I then went to the pharmacy and bought the NaphconA drops and they worked wonders. My concern is the effect only seems to last a couple of hours and it states you should only take 4 times a day. It also says that you should only take for 4 days. How long can I safely take it and how many times a day?

Doctor Answers (2)

Don't overuse the Naphcon

+2

Naphcon, or any other drop that "gets the red out", is NOT to be used for more than 4-5 days. These drops are vasoconstrictors [shrink blood vessels], and your eye will eventually develop tolerance to them, so that if you don't use the drops, your eyes will ALWAYS be red.

Ideally, to combat the temporary droopy eyelid after botox or dysport, apraclonidine [Iopidine] eye drops are prescribed. These don't have the same whitening effect on the eye, though prolonged use will cause irritation.

Only use the drop for special occasions, and be patient as the Dysport effect wears off.


Seattle Oculoplastic Surgeon
5.0 out of 5 stars 23 reviews

How to use drops after a droopy eyelid from Dysport

+2

Yes, the effects of the drops only last for a few hours. The idea is that you should put them in every 3-4 hours, and up to 4x per day, because those are the hours you'd be awake. Most cases of droopy eyelids can take a few weeks to resolve, as the muscles start to re-tighten again and lift on their own. I've never told people to only use the drops for 4 days, and I'm unsure why the NaphconA packaging would say that.... But in my opinion you can use them 4x per day, for however long you need.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.